MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 5ML HEPARIN; HEPARIN, VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SYRINGE 5ML HEPARIN; HEPARIN, VASCULAR ACCESS FLUSH
Catalog Number 306424
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Material no.306424, batch no.827575n.It was reported that before use of the bd syringe 5ml heparin the heparin flush syringe was missing the labeling.The following information was provided by the initial reporter: a unit rn brought to the pharmacy¿s attention a heparin flush without any identification.Since they are loaded by box, its sister syringes belong to lot: 827575n, exp: 9/30/2020.The nurses also commented that this is not the first one they have found without a label, only the first brought to pharmacy¿s attention.
 
Additional Manufacturer Narrative
H.6.Investigation: two samples were received for investigation.Both have the plunger rod-rubber stopper, the tip cap and solution, one has the barrel label missing.The one with barrel label came in the sealed packaging flow wrap, the other syringe doesn¿t have it.Additionlly, one photo was provided.Two syringes are shown in the photo, one has barrel label and the other one has no barrel label.Both have the plunger rod-rubber stopper, tip cap, and solution.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Possible root cause is the plunger rod labeler machine.No corrective action at this time.
 
Event or Problem Description

Brand Name
BD SYRINGE 5ML HEPARIN
Common Device Name
HEPARIN, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8931027
Report Number1911916-2019-00856
Device Sequence Number16200012
Product Code NZW
UDI-Device Identifier30382903064244
UDI-Public30382903064244
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K090680
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number306424
Device Lot Number827575N
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date08/26/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;